MAUDE Adverse Event Report: COOK INC FREDERICK-MILLER FEEDING TUBE SET; KNT TUBES, GASTROINTESTINAL

COOK INC FREDERICK-MILLER FEEDING TUBE SET; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient underwent fluoroscopic placement of a cook frederick-miller feeding tube.Placement was confirmed with barium injection.The device began to leak water when the tube was being rinsed.The tube was removed and another placed during the same procedure.There are no reported adverse patient consequences.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Additional information: received voluntary medwatch from user facility: (b)(4) to accompany complaint.This was inadvertently not attached to previously submitted mdrs.
 
Event or Problem Description
Per the user facility voluntary medwatch report, the connection between the white hub and the red syringe port was leaking at the time of the event.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, documentation, device history record, specifications of the device was conducted during the investigation.The complaint device was not returned, and so a physical examination could not be performed.A search of the manufacturer's database revealed this to be the only reported complaint associated to the complaint lot number 7551803.The device history record was reviewed and no non-conformances were noted.The device is shipped with instructions for use (ifu), which states the proper warnings, precautions, and instructions for use.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the information provided, the actual root cause is unknown and so no conclusion can be drawn.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FREDERICK-MILLER FEEDING TUBE SET
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6662620
Report Number1820334-2017-01413
Device Sequence Number10777615
Product Code KNT
UDI-Device Identifier00827002052765
UDI-Public(01)00827002052765(17)191228(10)7551803
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-FMT-8.0-120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer11/15/2017
12/07/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date12/04/2017
12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1